VivetraDocsSearch the docs/vivetra.vet

Hospital

Admit a patient

In Vivetra: Hospital › Admit a Patient

On this page

Admitting a patient opens a hospital stay. Once admitted, the patient appears on the ward board and you can write treatment orders for them. Use this for planned admissions and for emergency walk-ins who haven't been checked in.

Find the patient

  1. Select Admit a Patient in the Hospital menu.
  2. In Find patient / owner (name, phone, or email), start typing. Suggestions appear as you type. Without a search, the list shows the first 200 patients.
  3. Choose the patient from the Patient list.
  4. Select Continue to admit.
Finding the patient to admit
Finding the patient to admit

If the animal has never been seen here, select Register a new patient. After registering, you come straight back to admit them.

A patient recorded as deceased can't be admitted.

Fill in the admission

  1. Under Visit anchor, choose Create a new visit now (ER walk-in — no prior check-in) or Admit against an existing visit. If you admit against an existing visit, pick it from Existing visit (if admitting against one).
  2. For a new visit, choose a Triage level (new visit only): Red, Orange, Yellow or Green, most to least acute. Leave it at — Not triaged — if you haven't triaged yet. The ward board groups patients by this level.
  3. Choose the Attending vet (optional).
  4. Enter the Reason for admission (optional), for example "post-op monitoring".
  5. Check Admitted at (practice local). It's filled in with the current time; change it if the patient came in earlier. Add any Notes (optional).
  6. Select Admit patient.
The admission form
The admission form

Triage only applies to a new visit. If you admit against an existing visit, leave Triage level (new visit only) blank or you'll get an error.

Add a trauma score at admission

If your role can record trauma scores, the form also has a Trauma / neurologic score (ATT + mGCS) — optional panel. It sits alongside the triage level and doesn't replace it.

  • Animal Trauma Triage (ATT) has six categories, each 0 to 3. Higher is worse.
  • Modified Glasgow Coma Scale (mGCS) has three categories, each 1 to 6. Lower is worse.
  • Each option shows the published grading criteria. Grade against the criteria, not the number.
  • Pick an Assessment point, and optionally a Trauma mechanism (optional) and Score notes (optional).

Leave the panel blank to skip it. You can score any subset of categories; an incomplete scale is shown as incomplete rather than totalled. Scores and rechecks can be added later too (see Record a trauma or neurologic score).

After admitting

You'll see Admitted. with buttons to Enter treatment orders, Open flowsheet or View ward board. If you recorded a trauma score, its totals are shown too.

Message What it means
Already admitted. The patient already has an open stay. Discharge that stay first, or carry on with it instead of admitting again.
Select which existing visit to admit against… You chose Admit against an existing visit but didn't pick one.
Triage applies only when creating a new visit… Clear the triage level, or switch to a new visit.
Admitted-at is not a valid date/time. Check the date and time you entered.

Next: Write treatment orders.

Checked against Vivetra 0.265.4.4.

↑↓ moveEnter openEsc close